Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 06-02-2009, 12:25 PM   #1  
Jen
Senior Member
Thread Starter
 
Jen's Avatar
 
Join Date: Aug 1999
Location: Ontario, Canada
Posts: 2,589

Height: 5'3"

Default Question for Effexor users

Hi there. I have a question for those of you who have taken or currently take
Effexor. Do you find that it makes you feel very fatigued, does it depend on the dose, if you have been weaned off of it or down from a higher dose did you feel better or worse?

Why I am asking is that my husband has been taking it for a few years. Initially it was just a small dose, really just to level out his moods, not because he was really all that depressed. However he's had the dose increased over the past few years because of other health problems that we are now determining to be stress related. He has finally agreed to get counselling so I am hoping that these issues can be helped through that and he can be weaned off the Effexor. His fatigue level though has been tremendous and I am wondering if he needs to start weaning off it now to help with the fatigue. Any thoughts?
Jen is offline   Reply With Quote
Old 06-04-2009, 06:43 PM   #2  
Junior Member
 
adamczakt's Avatar
 
Join Date: Jun 2009
Posts: 1

Default

I'm currently taking effexor in a small dose. I was going through some stressful times in my marriage and the Dr. put me on this until I got through some tough times. I have a dr. apt. this mo. to discuss going off. At first I lost weight and now I am gaining weight and feel tired all the time. I have no energy to get up and do anything. I've gained 20lbs since Oct. 08. I know that it is a hard drug to wean off. You should talk to the Dr. first. I've spoke with people who have had bad withdraws from this drug.
adamczakt is offline   Reply With Quote
Old 06-05-2009, 10:06 PM   #3  
Jen
Senior Member
Thread Starter
 
Jen's Avatar
 
Join Date: Aug 1999
Location: Ontario, Canada
Posts: 2,589

Height: 5'3"

Default

He has an appt with his doctor about getting weaned off. I've been doing some research about this med and there are some scary withdrawal symptoms so I'm hoping this won't happen to him. He knows better to stop cold turkey and I'm a RN so I wouldn't let him do it anyway.
Jen is offline   Reply With Quote
Old 06-18-2009, 03:19 PM   #4  
Half Marathoner!!!
 
EveLHaelf's Avatar
 
Join Date: Jun 2008
Location: MHAFB, Idaho
Posts: 884

S/C/G: A bunch/ticker/140

Height: 5'5''

Default

I'm taking Effexor and the only change i've noticed is that i'm feeling a bit more positive than I used to. I can actually get out of bed in the morning and do things instead of just vegging out on the couch. So I guess It's helping me, I hope that I don't have a hard time with withdrawal when it's time for me to stop taking it....
EveLHaelf is offline   Reply With Quote
Old 08-16-2009, 06:50 PM   #5  
Junior Member
 
SpinyNorma's Avatar
 
Join Date: Aug 2009
Posts: 20

S/C/G: 151/143/125

Height: 5ft 5"

Default

At the moment I am on 300mg and don't notice a change in tiredness from the 225mg dose. I do experience hypersomnia a lot which is why my doc puth the dose up to 300mg - he says some patients do get a slight energising effect from that higher dose. I will keep my fingers crossed!
SpinyNorma is offline   Reply With Quote
Old 08-16-2009, 06:54 PM   #6  
Senior Member
 
harrismm's Avatar
 
Join Date: Sep 2008
Location: midwest
Posts: 1,344

Default

I am on a similar med,Pristiq.Verrrrrrrrrrry fatigued.
harrismm is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:05 PM.

Terms of UsePrivacyAdvertiseContact Us3FC HomeModArchivePrivacy StatementTop

We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.